Alert archive / Alabama / Small Craft Advisories in 2015
Small Craft Advisory 37, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 1, 2015, 8:31 PM CST. It took effect at Nov 1, 2015, 10:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2015, 8:31 PM CST (02:31 UTC)
- In effect from
- Nov 1, 2015, 10:00 PM CST
- Expired
- Nov 2, 2015, 6:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
153 WHUS74 KMOB 020231 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 831 PM CST SUN NOV 1 2015 ...STRONG SOUTHERLY WINDS WILL DEVELOP OVER THE ALABAMA AND NORTHWEST FLORIDA GULF WATERS LATE TONIGHT... .A SURFACE LOW WILL MOVE NORTHEAST INTO SOUTHWEST ALABAMA OVERNIGHT. STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF THE SURFACE LOW. GMZ650-655-670-675-021045- /O.NEW.KMOB.SC.Y.0037.151102T0400Z-151102T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 831 PM CST SUN NOV 1 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. * WINDS: SOUTH TO SOUTHWEST 20 TO 25 KNOTS. * WAVES/SEAS: 5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 5:46 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 1, 5:46 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
546 PM CST SUN NOV 1 2015
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...
00Z ISSUANCE...WILL SEE A LULL IN HEAVY RAINFALL THIS EVENING AS AN
AREA OF SHOWERS AND ISOLATED STORMS MOVE EAST OF THE W FL PANHANDLE
AND S CTRL AL. HOWEVER...ADDITIONAL SHOWERS AND STORMS WILL DEVELOP
OVERNIGHT AS A SFC LOW TRACKS NORTHEAST INTO THE AREA OFF THE GULF.
POTENTIAL FOR HEAVY RAINFALL WITH LOCALLY STRONG/SEVERE STORMS CLOSER
TO THE AL/NW FL COAST. STRONG WIND GUSTS ARE POSSIBLE WITH ANY OF
THE CONVECTION. A LIFTING OF CIGS EXPECTED ACROSS PORTIONS OF COASTAL
AREAS AFTER MIDNIGHT AS A WARM FRONT MOVES NORTH...WITH WINDS
BECOMING SOUTHERLY AND GUSTY TO THE SOUTH OF THE WARM FRONT. AXIS OF
STORMS SHIFTS EAST OF THE AREA BY LATE TOMORROW MORNING WITH CIGS
LIFTING TO MVFR LEVELS AND WINDS BECOMING LIGHT OUT OF THE SW-NW.
34/JFB
&&
.PREV DISCUSSION... /ISSUED 406 PM CST SUN NOV 1 2015/
..LOCALLY HEAVY RAINFALL WITH POTENTIAL FOR A FEW SEVERE STORMS
THROUGH MONDAY MORNING...
NEAR TERM /NOW THROUGH MONDAY/...UPPER AIR MAP ANALYSIS SHOWS A
VIGOROUS SOUTHERN STREAM STORM SYSTEM ADVANCING EASTWARD ACROSS
EASTERN TEXAS. EAST OF THIS FEATURE...AN ACTIVE HIGH LEVEL SOUTHWEST
FLOW ALOFT IS PRESENT AND INTERSECTS A STATIONARY FRONTAL BOUNDARY
DRAPED FROM THE SOUTHEAST TO THE NORTH CENTRAL GULF AND ON DOWN INTO
THE WESTERN GULF SOUTH OF LOUISIANA. THERE IS LITTLE CHANGE IN THE
HIGH MOISTURE CONTENT AIR WITH PWAT VALUES 2.1 TO 2.3 INCHES
CONTINUING TO POOL NORTHWARD ACROSS THE LOW LEVEL BOUNDARY. SATELLITE
DATA SHOWS CLOUD TOP WARMING OVER THE GULF NEAR THE BOUNDARY AND THE
POTENTIAL EXISTS FOR A NET DECREASE IN ACTIVITY OVER THE NEXT SEVERAL
HOURS...BUT ANOTHER ROUND OF DEVELOPMENT IS FORECAST OVERNIGHT.
SOUTHERN STREAM STORM BEGINS TO EJECT ACROSS THE LOWER MISSISSIPPI
RIVER DELTA THROUGH THE NIGHT. DIFFLUENT HIGH LEVEL FLOW COUPLED WITH
A FRONTAL WAVE OF LOW PRESSURE LIFTING UP ACROSS THE MISSISSIPPI
SOUND BRINGS ENHANCED LIFT AS WE GO THROUGH THE NIGHT. WITH THE LOW
LIFTING POLEWARD...WARM SECTOR LOOKS TO PENETRATE THE INTERIOR
ZONES MAINLY ALONG AND EAST OF I-65. WITH SFC DEWPOINTS LIFTING INTO
THE MID 70S...HIGHER RESOLUTION MESOSCALE MODELS SUGGEST MODEST
INSTABILITY SETTING UP WITH THE HIGHER AMOUNTS ACROSS THE WESTERN
FLORIDA PANHANDLE TONIGHT. THIS COUPLED WITH 0-1 KM STORM RELATIVE
HELICITY VALUES MOVING UPWARD TO ABOVE THE 150 M2/S2 THRESHOLDS...
SUGGEST THAT THERE IS POTENTIAL FOR ISOLATED SPINNERS THAT COULD
SPAWN A FEW TORNADOES...DEVELOPING WITHIN AN EASTWARD MOVING SQUALL
LINE LATE IN THE NIGHT. FORECASTERS HAVE A LIMITED RISK OF SEVERE
STORMS OVER THE EASTERN HALF OF THE FORECAST AREA AND GIVEN LATEST
DATA...FORECASTERS ARE CONSIDERING AN ELEVATED THREAT CLOSER TO THE
COASTAL COUNTIES ON THE 4 PM PACKAGE.
IN ADDITION TO THE SEVERE THREAT...UNFORTUNATELY THERE IS ALSO A
CONTINUED THREAT OF HEAVY RAIN AND FLOODING OVERNIGHT. THE ENTIRE
FORECAST AREA IS HIGHLIGHTED WITH A SLIGHT RISK SWATH FOR EXCESSIVE
RAINS. STORM TOTAL RAINS THUS FAR SHOW SEVERAL POCKETS OF NEARLY 3
INCHES OF RAIN. WITH NEW CONVECTION TONIGHT GENERALLY PARALLEL TO THE
MEAN FLOW AND SLOW EASTWARD MOTION...REPEATED MOTION OF THE BETTER
ORGANIZED RAINS OVER THE SAME AREAS...LEADING TO AN ADDITIONAL 2 TO
4 INCHES OF RAIN...IS CERTAINLY PLAUSIBLE OVERNIGHT. THUS...THE
FLASH FLOOD WATCH WILL BE EXTENDED EASTWARD IN SPACE AND TIME THROUGH
9 AM MONDAY.
AS THE MAIN UPPER LEVEL SUPPORT AND SURFACE LOW LIFTS AWAY DURING THE
DAY MONDAY...RAIN COVERAGE LOOKS TO LOWER THROUGH THE DAY...BECOMING
MORE ISOLATED OVER THE WESTERN ZONES. CATEGORICAL COVERAGES REMAIN
OVER THE EASTERN ZONES. /10
SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...THE UPPER LEVEL
TROUGH WILL QUICKLY LIFT NORTHEASTWARD FROM THE TN VALLEY TO THE EAST
COAST MONDAY NIGHT...WHILE WEAK SURFACE RIDGING BUILDS ACROSS THE
CENTRAL GULF COAST REGION THROUGH EARLY TUESDAY MORNING. A MUCH DRIER
DEEP LAYER AIRMASS WILL SPREAD ACROSS THE FORECAST AREA IN THE WAKE
OF THE DEPARTING SYSTEM MONDAY NIGHT AND WE EXPECT DECREASING CLOUD
COVER WITH COOLER OVERNIGHT LOW TEMPERATURES IN THE MID TO UPPER 50S
INLAND AND IN THE LOWER TO MID 60S NEAR THE IMMEDIATE COAST. AN UPPER
LEVEL RIDGE OF PRESSURE WILL BUILD NORTHWARD ACROSS THE GULF OF
MEXICO AND ADJACENT SOUTHEASTERN STATES THROUGH TUESDAY THROUGH
WEDNESDAY NIGHT TIME FRAME. WE THEREFORE EXPECT DRY WEATHER WITH
MILD OVERNIGHT LOWS AND WARM DAYTIME HIGHS IN THE UPPER 70S TO THE
LOWER 80S. /21
LONG TERM /THURSDAY THROUGH SUNDAY/...A DRY FORECAST SHOULD CONTINUE
INTO THURSDAY WITH THE CONTINUED PRESENCE OF THE UPPER LEVEL RIDGE
NEAR THE SOUTHEASTERN STATES. THE RIDGE WILL GRADUALLY BUILD FARTHER
EASTWARD INTO THE WESTERN ATLANTIC LATE FRIDAY INTO SATURDAY AS MID
LEVEL SOUTHWESTERLY FLOW INCREASES ACROSS THE MISSISSIPPI VALLEY AND
CENTRAL GULF COAST REGION IN ADVANCE OF THE NEXT DEEPENING UPPER
LEVEL TROUGH OVER THE ROCKY MOUNTAINS AND ADJACENT PLAINS STATES. THE
NEXT SURFACE COLD FRONT WILL PUSH SOUTHWARD ACROSS THE TN AND MID
MISSISSIPPI VALLEY REGION FRIDAY INTO FRIDAY NIGHT AND SOUTHWARD
ACROSS MS/AL/GA INTO SATURDAY. INCREASING DEEP LAYER MOISTURE/LIFT
AHEAD OF THESE FEATURES WILL SUPPORT AN INCREASING CHANCE OF SHOWERS
AND A FEW THUNDERSTORMS LATE FRIDAY INTO SATURDAY. A LOW CONFIDENCE
FORECAST GOING INTO LATE NEXT WEEKEND AS EVOLUTION AND EASTWARD
PROGRESSION OF THE AFOREMENTIONED UPPER LEVEL TROUGH REMAINS HIGHLY
UNCERTAIN. GLOBAL GUIDANCE SHOWS A SIGNAL OF MOISTURE OVERHEAD INTO
THE FIRST PART OF SUNDAY...SO WILL AT LEAST KEEP A LOW CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST. /21
MARINE...A FRONTAL WAVE OF LOW PRESSURE LIFTS UP ACROSS THE
MISSISSIPPI SOUND TONIGHT AND WEAKENS WHILE IT MOVES ACROSS NORTHERN
ALABAMA AND GEORGIA ON MONDAY. ATTENDANT FRONTAL BOUNDARY MOVES
ACROSS THE MARINE AREA MONDAY MORNING. WINDS AND SEAS WILL BE HIGHER
NEAR STORMS UNTIL THE COLD FRONT MOVES THROUGH. AN OFFSHORE FLOW
FOLLOWS IN THE WAKE OF THE FRONT AND BECOMES MORE EASTERLY BY THE
MIDDLE OF THE WEEK WITH HIGH PRESSURE SETTING UP OVER THE SOUTHEAST
STATES. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ALZ051>060-261>266.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR ALZ265-266.
FL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR FLZ201>206.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR FLZ202-204-206.
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ067-075-076-078-
079.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Nov 1, 4:30 PM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 430 PM CST SUN NOV 1 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-022230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 430 PM CST SUN NOV 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT WHILE SHOWERS AND STORMS MAY TAPER IN COVERAGE THROUGH THE EVENING HOURS...ANOTHER ROUND OF WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL REDEVELOP ACROSS THE REGION OVERNIGHT. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING OR FLASH FLOODING OF URBAN AND LOW LYING AREAS WILL REMAIN POSSIBLE. A FLASH FLOOD WATCH IS NOW IN EFFECT FOR ALL AREAS...INCLUDING LOCATIONS ALONG AND EAST OF I-65 TONIGHT. IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN...A FEW STORMS COULD BECOME SEVERE LATE TONIGHT...PARTICULARLY ACROSS THE NORTHWESTERN FLORIDA PANHANDLE AND COASTAL PORTIONS OF MOBILE AND BALDWIN COUNTIES IN SOUTHWEST ALABAMA. DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MODERATE RISK OF RIP CURRENTS ON MONDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE WEATHER THROUGH LATE TONIGHT...AND ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-022230- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 430 PM CST SUN NOV 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION TONIGHT AS WIND SPEEDS REMAIN ELEVATED BETWEEN 15 AND 20 KNOTS OVER MOBILE BAY...THE MISSISSIPPI SOUND AND THE OPEN GULF WATERS OUT TO 60 NAUTICAL MILES. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE MARINE AREA LATE TONIGHT. HIGH WINDS...LOCALLY HIGHER SEAS AND VERY HEAVY RAINS WILL BE POSSIBLE NEAR THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 6:12 PM CST | Special Marine Warning | MOB | 48 min | |
| Nov 2, 12:54 AM CST | Special Marine Warning | MOB | 96 min | |
| Nov 2, 4:14 AM CST | Special Marine Warning | MOB | 91 min | |
| Nov 2, 4:30 AM CST | Special Marine Warning | MOB | 90 min | |
| Nov 2, 4:41 AM CST | Special Marine Warning | MOB | 94 min | |
| Nov 2, 4:59 AM CST | Special Marine Warning | MOB | 91 min | |
| Nov 2, 6:11 AM CST | Special Marine Warning | MOB | 94 min | |
| Nov 2, 7:21 AM CST | Dense Fog Advisory | MOB | Baldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 3 more | 114 min |
| Nov 2, 7:33 AM CST | Marine Dense Fog Advisory | MOB | 2 hr | |
| Nov 2, 8:52 AM CST | River Flood Warning | MOB | Covington, Escambia | 23 hr |
| Nov 1, 9:46 PM CST | River Flood Warning | MOB | Okaloosa | 4 days |
| Nov 2, 4:12 AM CST | Special Weather Statement | MOB | Okaloosa | 48 min |
| Nov 2, 4:21 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 39 min |
| Nov 2, 4:41 AM CST | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Nov 2, 4:53 AM CST | Special Weather Statement | MOB | Okaloosa | 52 min |
| Nov 2, 5:04 AM CST | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Nov 2, 5:22 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 38 min |
Nearby
Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.